Aa
Aa
A
A
A
Close
Avatar universal

Xanax withdraw ... Am I in the clear??

I have been on benzos for many years, almost 15 to be exact. The last 4 years I was on Xanax up to 4 mg a day. I never abused them and about a year ago I started to taper. I finally made the jump about 60 hours ago taking my last dose. I am waiting for the withdrawals to start but so far I feel nothing abnormal. I don't have anxiety and I am sleeping just fine. What do you all think? I took my time tapering to lessen the w/d and I am afraid to celebrate that I am going to skate through this. Thanks for your input in advance and God bless everyone struggling through this.  
3 Responses
Avatar universal
Hi...well first off a big congrats getting benzo free....well if your 60  hr in and still feal nothing your probably good  I tapered off benzo's and like you I was on them for years.....I did experience withdrawals though but it started in the first day....every once in a wile we get some one that gets a  ''get out of jail free card''  I think you fall into that category....just know some anxiety is to be expected  that and getting to sleep where both a problem for me.....you will really like the way you feel being off them so if you have questions feel free to ask keep posting for support
>>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<<<<<
1 Comments
I also took benzos for years, Ativan to be exact, but it was off and on, and I never abused them either, and only took 2 mg a day, and I didn't take them every day either. I would go months without needing them, and sometimes years, but each time I took them, I was on them for 3 months at a time, and when I wouldn't need them anymore and stop taking them, I got cold chills and goose bumps and anxiety, some nausea and bouts of depression. I would normally get these symptoms starting around day 3, but because I used them as directed, and not for very long intervals, it wasn't too bad. Not as bad as it even sounds when I write it, but it would only last a couple of days and it was no where near bad enough to call in sick to work or lay around feeling horrible, it was a very functionable withdrawal. Mild, if you will. So just know that it can start up to four days later from your last dose, but I believe Ativan has a longer half life than Xanax. But don't quote me on that. Like Gnarly said though, you may be one of the lucky few that just don't get any withdrawals symptoms. I learned how to cope with anxiety with methods other than pills, which works better than the pills ever did. I haven't taken an Ativan in over a year. Good luck to you. Post with an update.
517872 tn?1613422715
I think you are doing alright. Congratulations for what you have accomplished so far.
Avatar universal
A massive Well Done on your taper. Everyone is different and if you have no withdrawals don't look for them. Not sleeping is the biggest issue and anxiety for lots of people.
Remain focused do not celebrate with loads of alcohol because that's how many fall back into old ways.
Celebrate with a Pamper day instead, if you like. Relaxation, a swim, a jaccuzzi and a massage or some reiki and some good company.
Enjoy and Good Luck
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.